Alert archive / North Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 35, NWS Raleigh, NC

August 13, 2011Moore County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 13, 2011, 9:36 AM EDT for Moore County, North Carolina. It was in force for 95 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 9:36 AM EDT (13:36 UTC)
Expired
Aug 13, 2011, 11:11 AM EDT
In force
95 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Moore County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 9:40 AM EDTFLASH FLOOD1 Sw Aberdeen, NCWATER RESCUE NEAR ABERDEEN
Aug 13, 11:09 AM EDTFLASH FLOOD1 N Aberdeen, NCFLOODING HAS ABATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6909 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WGUS52 KRAH 131336
FFWRAH
NCC125-131600-
/O.NEW.KRAH.FF.W.0035.110813T1336Z-110813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MOORE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL NOON EDT

* AT 934 AM EDT...LOCAL LAW ENFORCEMENT REPORTED THUNDERSTORMS WITH
  VERY HEAVY RAIN PRODUCING FLOODING OVER SOUTHEASTERN MOORE         
  COUNTY. DOPPLER RADAR ESTIMATED THAT TWO TO FOUR INCHES OF RAIN    
  HAS FALLEN OVER SOUTHERN MOORE COUNTY IN THE PAST HOUR. ADDITIONAL 
  HEAVY RAINFALL IS LIKELY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE SOUTHERN PINES...
  PINEHURST AND ABERDEEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3505 7946 3507 7953 3515 7960 3528 7959
      3529 7920 3527 7922 3524 7916 3522 7916
      3521 7913 3517 7913 3521 7925 3516 7934

$$

VINCENT
3 follow-up statements
688 
WGUS72 KRAH 131404
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1004 AM EDT SAT AUG 13 2011

NCC125-131600-
/O.CON.KRAH.FF.W.0035.000000T0000Z-110813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-
1004 AM EDT SAT AUG 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHEASTERN MOORE COUNTY...

AT 959 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHEASTERN MOORE 
COUNTY. DOPPLER RADAR ESTIMATED THAT AS MUCH AS TWO TO FOUR INCHES 
OF RAIN HAS FALLEN IN SOUTHERN MOORE COUNTY SINCE 830 AM. ADDITIONAL 
SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL REMAIN POSSIBLE 
THROUGH NOON.

LAW ENFORCEMENT REPORTED THAT WATER WAS COVERING THE ROAD ALONG 
HIGHWAY 15 501 UP TO HIGHWAY 1 IN VICINITY OF ABERDEEN...SOUTHERN 
PINES AND PINEHURST...AND THAT ONE WATER RESCUE HAS ALREADY OCCURRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3505 7946 3507 7953 3515 7960 3528 7959
      3529 7920 3527 7922 3524 7916 3522 7916
      3521 7913 3517 7913 3521 7925 3516 7934

$$

VINCENT
531 
WGUS72 KRAH 131434
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1034 AM EDT SAT AUG 13 2011

NCC125-131600-
/O.CON.KRAH.FF.W.0035.000000T0000Z-110813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-
1034 AM EDT SAT AUG 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON EDT FOR
SOUTHEASTERN MOORE COUNTY...

AT 1024 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN HAD ENDED IN SOUTHERN MOORE COUNTY...HOWEVER... 
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA 
THROUGH NOON.

LAW ENFORCEMENT REPORTED THAT WATER WAS COVERING THE ROAD ALONG 
HIGHWAY 15 501 UP TO HIGHWAY 1 IN VICINITY OF ABERDEEN...SOUTHERN 
PINES AND PINEHURST...AND THAT ONE WATER RESCUE HAS ALREADY OCCURRED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3507 7953 3515 7960 3522 7946 3529 7920
      3527 7922 3524 7916 3522 7916 3521 7913
      3517 7913 3521 7925 3516 7934 3505 7946

$$

VINCENT
343 
WGUS72 KRAH 131511
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 AM EDT SAT AUG 13 2011

NCC125-131520-
/O.CAN.KRAH.FF.W.0035.000000T0000Z-110813T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOORE NC-
1111 AM EDT SAT AUG 13 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN MOORE
COUNTY...

AT 1105 AM EDT...HEAVY RAINFALL HAD ENDED ACROSS SOUTHERN MOORE 
COUNTY...AND LAW ENFORCEMENT REPORTED THAT FLOOD WATERS HAVE 
RECEDED. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

HOWEVER...HEAVY RAINFALL WILL REMAIN POSSIBLE THROUGH THE 
AFTERNOON...AND ADDITIONAL FLASH FLOOD WARNINGS MAY BE NEEDED LATER 
TODAY IN AREAS THAT ALREADY RECEIVED SIGNIFICANT RAINFALL THIS 
MORNING.

LAT...LON 3507 7953 3515 7960 3522 7946 3529 7920
      3527 7922 3524 7916 3522 7916 3521 7913
      3517 7913 3521 7925 3516 7934 3505 7946

$$

VINCENT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:35 AM EDT, 3 hours 1 minute earlier.

Area forecast discussion, Aug 13, 6:35 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
635 AM EDT SAT AUG 13 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE NORTHERN MID ATLANTIC WILL
SHIFT OFFSHORE TODAY. THE RETURN FLOW ON THE BACK SIDE OF THE
HIGH WILL ALLOW A STALLED SURFACE BOUNDARY OVER SOUTH CAROLINA TO
RETURN NORTH AS A WARM FRONT TONIGHT. A STRONG UPPER DISTURBANCE AND
COLD FRONT WILL CROSS OUR AREA LATE SUNDAY AND SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 310 AM SATURDAY...

SOUTHEASTERLY FLOW AND WARM MOISTURE ADVECTION ARE EVIDENT THIS
MORNING IN INCREASINGLY VEERING LOW LEVEL VAD WIND PROFILES AND 20C+
DEWPOINTS AT 925MB AT KMHX/KCHS.  UPSLOPE DRIVEN SHOWERS ARE
BEGINNING TO POP UP OVER THE FOOTHILLS AND WARM ADVECTION CONVECTIVE
CELLS OFFSHORE OF KILM ARE RAPIDLY BECOMING MORE NUMEROUS.  THIS
PRECIP IS ALSO BEING AIDED BY A REMNANT WEAK SHEAR AXIS ALOFT.  WILL
INCREASE POPS OVER THE WESTERN PIEDMONT AND ALSO THE SOUTHERN
COASTAL PLAIN/SANDHILLS THROUGH SUNRISE BASED ON THESE RADAR
TRENDS.  WILL ALSO SHOW CLOUDS INCREASING FROM THE WEST...WHERE
STRATUS HAS DEVELOPED...TO THE EAST AS ONSHORE MOISTURE FLUX
CONTINUES.

GIVEN THAT SHOWERS ARE ALREADY BECOMING MORE NUMEROUS ACROSS JUST
OUTSIDE OF THE CWA THIS MORNING...AND THAT THE INVERTED TROUGH ALONG
THE COAST IS FORECAST TO PUSH INLAND AND GIVE WAY TO CONFLUENT
SOUTHEASTERLY LOW LEVEL FLOW FROM OFFSHORE WHERE PWS ARE AROUND 2
INCHES...FEEL COMFORTABLE RAISING POPS TO LIKELY TODAY.  WILL SHOW
AND INCREASING TREND THROUGHOUT THE DAY FROM SOUTHWEST TO NORTHEAST
AS THE SURFACE RIDGE OVER SOUTHEAST VIRGINIA SHIFTS OFFSHORE AND AN
UPPER DISTURBANCE UPSTREAM OVER CENTRAL TN/KY APPROACHES FROM THE
WEST.  MOST MODELS SHOW ONLY MODEST DESTABILIZATION OF 1500 J/KG OF
MLCAPE TODAY...LIKELY DUE TO WIDESPREAD CLOUD COVER AND MOIST
PROFILES.  DEEP LAYER SHEAR IS ALSO FORECAST TO REMAIN WEAK AROUND
20KT AT BEST TODAY...SO DONT EXPECT VERY INTENSE CONVECTION...THOUGH
THE THREAT OF A PRECIP LOADED MICROBURST IS POSSIBLE.  A GENERAL
SOUTH TO NORTH MOVEMENT OF INVIDIOUSLY CELLS MAY LEAD TO SOME
TRAINING OF MULTIPLE STORMS AND LOCALIZED MINOR FLOODING.

HIGHS MAY END UP BEING VERY TRICKY..DEPENDING ON PRECIP
COVERAGE...BUT SOUNDINGS SHOW SOME DRYING ALOFT AND POTENTIAL FOR
BREAKS IN CLOUD COVER OVER THE WESTERN PIEDMONT THIS THIS
AFTERNOON.  NOT CONFIDENT ENOUGH TO JUMP COMPLETELY ON THIS..BUT
WILL SHOW SOME UNIFORMITY TO HIGHS ACROSS THE NORTHERN HALF OF THE
CWA.  HIGHS 85-87.

CONFIDENCE IN THE PRECIP FORECAST DECREASES TONIGHT AS THE CWA WILL
LIKELY LIE BETWEEN THE AFOREMENTIONED UPPER DISTURBANCE...FORECAST
TO MOVE TO THE COASTAL PLAIN THIS EVENING...AND A STOUT SHORTWAVE
DIGGING THROUGH THE MIDWEST.  MAY SEE A LULL IN CONVECTION AROUND
MIDNIGHT...WITH AN UPSWING IN ACTIVITY TOWARD DAYBREAK AS HEIGHT
FALLS AND Q VECTOR CONVERGENCE INCREASE.  LOWS AROUND 70.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 330 AM...

PRESSURE SURFACES FALLING ACROSS THE SOUTHEAST AS LONG WAVE TROUGH
ADVANCES TOWARD THE MID ATLANTIC STATES SUNDAY. PRECIPITABLE WATERS
RISING TO 1.75 TO TWO INCHES WITH WINDS OF FIFTEEN TO TWENTY-FIVE
KNOTS IN THE MID AND UPPER LEVELS. RELATIVELY AVERAGE INSTABILITY
AND CAPE FORECAST ALTHOUGH MODEL SOUNDINGS IMPLY MUCH OF THE CAPE
COULD BE CONCENTRATED IN THE MID LEVELS NEAR FREEZING. CLOUDS AND
PRECIPITATION EARLY IN THE DAY WILL FURTHER LIMIT SEVERE POTENTIAL
WITH PRECIPITATION LOADED WET MICROBURSTS THE THREAT. ENOUGH WIND TO
LIKELY LIMIT ANY FLOOD THREAT TO TRAINING ECHOES OR MORE URBAN
AREAS. ENOUGH LOW LEVEL CONVERGENCE EXPECTED FOR A SEVENTY PERCENT
RAIN CHANCE DURING THE AFTERNOON.

SURFACE TROUGH FORECAST TO BE NEAR OF EAST OF HIGHWAY ONE EARLY
SUNDAY EVENING AND AREAS TO THE WEST MAY END UP DRY SUNDAY NIGHT.
THIRTY PERCENT RAIN CHANCE NORTHWEST RISING TO FIFTY PERCENT EAST
WITH RAIN CHANCES DRYING UP AFTER MIDNIGHT.

PRECIPITABLE WATERS FALL BELOW 1.5 INCHES IN THE WEST MONDAY WITH
FLOW BECOMING NORTHWEST. RAIN CHANCES LOOK SLIGHT OR LESS WITH THE
HIGHEST RISK EAST OF INTERSTATE 95 MONDAY AFTERNOON. LONG WAVE
TROUGH SHIFTS INTO THE ATLANTIC LATE MONDAY NIGHT AND THE REMAINDER
OF THE FORECAST PERIOD WILL BE DRY.

SUNDAY HIGH TEMPERATURES FORECAST TO BE LOW TO MID 80S AND PERHAPS
TOO WARM IF CLOUDS AND RAIN EARLY AND PERSISTENT ENOUGH. MORE
SUNSHINE MONDAY AND TUESDAY WILL PUSH HIGH TEMPERATURES TO MID 80S
TO LOWER 90S. LOW TEMPERATURES MID 60S TO LOWER 70S.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 305 AM...

UPPER LEVEL SPLIT FLOW PATTERN WEDNESDAY MORNING OVER THE EASTERN
UNITED STATES WITH AGREEMENT IN DIGGING A MINOR SHORT WAVE INTO THE
CAROLINAS BY LATE AFTERNOON. THE BEST RAIN CHANCE WILL BE IN THE
WEST BUT NO MORE THAN SLIGHT CHANCE GIVEN THE WEAK WIND FIELD AND
LACK OF DEEP MOISTURE.

MOISTURE IN THE AIR COLUMN ON THE INCREASE WEDNESDAY NIGHT INTO
THURSDAY AS LOW LEVEL WINDS SHIFT TO SOUTH AND INCREASE. WITH WINDS
RELATIVELY WEAK AND UNIFORM FROM THE WEST THURSDAY AND LOW CAPE...
AFTERNOON RAIN CHANCES NO MORE THAN THIRTY PERCENT. SOME INCREASE IN
THE MID LEVEL WINDS FRIDAY AS THE LONG WAVE TROUGH DIGS SLIGHTLY
SOUTHWARD. GIVEN THE EVENT IS SIX DAYS OUT... WILL HOLD POPS AT
THIRTY PERCENT FRIDAY.

LOW LEVEL THICKNESS NEAR CLIMATOLOGY AND TEMPERATURES WILL FOLLOW
SUIT. AFTERNOON HIGH TEMPERATURES MID 80S TO LOWER 90S. LOW
TEMPERATURES MID TO UPPER 60S.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 635 AM SATURDAY...

INCREASINGLY ADVERSE AVIATION CONDITIONS ARE EXPECTED THROUGH THE
TAF PERIOD.  AS SOUTHEASTERLY FLOW INCREASES THIS MORNING...STRATUS
HAS DEVELOPED OVER THE FOOTHILLS AND WESTERN PIEDMONT.  THERE
SCATTERED SHOWERS AND PATCHES OF MVFR AND IFR STRATUS THIS MORNING
IN RESPONSE TO STRENGTHENING SOUTHEASTERLY LOW LEVEL FLOW.  EXPECTED
THE STRATUS TO BREAK AND LIFT THIS MORNING AS SHOWERS CONTINUE TO
MOVE NORTH TO SOUTH ACROSS THE CENTRAL AND WESTERN PIEDMONT.
HOWEVER...DUE TO INCREASING LOW LEVEL MOISTURE...CEILINGS WILL
LIKELY HOVER AROUND 3K FT TODAY.  SHOWERS AND THUNDERSTORMS SHOULD
BECOME MORE NUMEROUS WITH HEATING THIS MORNING...EVENTUALLY
SPREADING NORTH AND EAST TOWARD KRDU AND KRWI.  GUSTY WINDS AND
HEAVY DOWNPOURS CAN BE EXPECTED.

MAY SEE A LULL IN ACTIVITY THIS EVENING BEFORE A STRONG UPPER
DISTURBANCES APPROACHES FROM THE WEST ON SUNDAY. PATCHY STRATUS
SHOULD FILL BACK IN OVERNIGHT...BUT FORECAST SOUNDINGS DO NOT SHOW
OVERWHELMING SUPPORT FOR WIDESPREAD STRATUS.  HAVE SCATTERED
CEILINGS IN THE CURRENT TAF...BUT AREAS OF MVFR TO IFR CONDITIONS
MAY BE POSSIBLE.

OUTLOOK...UNSETTLED CONDITIONS WILL CONTINUE WITH SHOWERS AND
THUNDERSTORMS LIKELY SUNDAY.  WIDELY SCATTERED TO SCATTERED SHOWERS
AND THUNDERSTORMS ARE STILL POSSIBLE ESPECIALLY DURING THE HEAT OF
THE DAY MONDAY. DRIER CONDITIONS MOVE INTO CENTRAL NORTH CAROLINA
FOR TUESDAY AND WEDNESDAY WITH VFR CONDITIONS CURRENTLY EXPECTED
THEN.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

NEAR TERM...SMITH
AVIATION...SMITH
Hazardous weather outlook, Aug 13, 4:04 AM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 AM EDT SAT AUG 13 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-140815-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
404 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...WITH
THE PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS AND LOCALIZED
MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA
SUNDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THESE STORMS
WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING STRAIGHT LINE WINDS
AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Aug 13, 9:23 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
923 AM EDT SAT AUG 13 2011

NCZ075-086-131415-
HOKE-MOORE-
923 AM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS MOORE AND HOKE COUNTIES
THROUGH 1015 AM EDT...

AT 923 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SOUTHERN PINES...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SOUTHERN PINES...
WHISPERING PINES...VASS.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 35 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE VERY HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3520 7957 3539 7929 3535 7927 3530 7919
      3527 7922 3525 7919 3524 7916 3521 7915
      3520 7910 3518 7910 3505 7945
TIME...MOT...LOC 1323Z 238DEG 8KT 3517 7941

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 5:56 AM EDTAreal Flood AdvisoryRAHMontgomery, Moore3 hr
Aug 13, 8:51 AM EDTAreal Flood AdvisoryRAHRichmond, Scotland3 hr
Aug 13, 8:53 AM EDTAreal Flood AdvisoryRAHMoore97 min
Aug 13, 9:01 AM EDTAreal Flood AdvisoryRAHDavidson, Randolph89 min
Aug 13, 9:23 AM EDTSpecial Weather StatementRAHMoore52 min
Aug 13, 9:51 AM EDTSpecial Weather StatementRAHScotland39 min
Aug 13, 9:55 AM EDTAreal Flood AdvisoryRAHScotland95 min
Aug 13, 10:10 AM EDTSevere Thunderstorm WarningRAHScotland50 min
Aug 13, 10:24 AM EDTFlash Flood WarningRAHScotland3 hr
Aug 13, 10:27 AM EDTSpecial Weather StatementRAHHarnett48 min
Aug 13, 11:06 AM EDTAreal Flood AdvisoryRAHHoke54 min
Aug 13, 11:16 AM EDTSpecial Weather StatementRAHScotland29 min
Aug 13, 11:20 AM EDTAreal Flood AdvisoryRAHChatham100 min
Aug 13, 12:06 PM EDTAreal Flood AdvisoryRAHMoore84 min
Aug 13, 12:22 PM EDTAreal Flood AdvisoryRAHCumberland98 min
Aug 13, 12:37 PM EDTAreal Flood AdvisoryRAHHarnett, Lee, Wake83 min
Aug 13, 12:42 PM EDTSpecial Weather StatementRAHWake48 min
Aug 13, 12:45 PM EDTSpecial Weather StatementRAHCumberland45 min
Aug 13, 1:43 PM EDTSpecial Weather StatementRAHJohnston47 min
Aug 13, 1:46 PM EDTAreal Flood AdvisoryRAHJohnston104 min
Aug 13, 2:10 PM EDTAreal Flood AdvisoryRAHEdgecombe, Nash, Wayne, Wilson110 min
Aug 13, 2:18 PM EDTAreal Flood AdvisoryRAHHalifax, Warren102 min
Aug 13, 6:50 PM EDTSpecial Weather StatementRAHForsyth55 min

Nearby

Flash Flood Warnings in North Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.